MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381123
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E.Facility name exceeds characters limit: (b)(6) hospital.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath catheter separated from hub.The following information was provided by the initial reporter, translated from japanese to english: this is a complaint about the catheter came off the angio catheter hub.It was reported that during a-line puncture, when the customer removed it, only the catheter part remained in the patient.(b)(6)2025.It is stated that "it was reported that during a-line puncture, when the customer removed it, only the catheter part remained in the patient." how was the catheter removed from the patient? unknown.If a procedure or surgical intervention was required, please describe.Were diagnostics required? unknown.If yes, please describe.Unknown.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381123 and lot number 4177030.The review did reveal a ¿failure¿ during the catheter/adapter pull test.The records states that the material was rejected, and a quality notification (qn) was opened.Upon reviewing the history of qns and non-conformance reports, no record was found for the mentioned lot.To aid in the investigation of this issue, the affected physical sample was returned for evaluation by our quality team.Through examination of the sample, it was observed that the catheter was detached from the adapter.It was also confirmed that the defect was not caused by a cut, indicating it was likely related to an error that occurred during the manufacturing process.It is probable that this incident is related to the adapter component¿s b diameter being out of specification and improper cooling of the adapter mold¿s ejector plate.For the defect of catheter broke/separated after insertion, a corrective and preventive action plan was implemented in february 2025.The plan includes revisions for clean queue inspections in the process flow when parts with out of specification b diameter are found, clarification for areas where hot and cold water should be used, validation to provide evidence that the current process is capable of producing parts with b diameter within specifications, updates to risk management, and training conducted with personnel involved in all procedures listed.The catheter lot reported for this incident (lot number 4177030) was manufactured prior to the implementation of this action plan.An action has been proposed to open a qn to address the corrective action related to failure in opening a qn identified for lot number 4177030.A statistical analysis of the inspections carried out throughout the process was performed.A quality alert/informative memo was communicated to personnel, emphasizing the importance of correctly following the procedures and registering the qns.Traceability was performed for the assembled catheter lots used in packaging lots.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21562518
Report Number9610048-2025-00021
Device Sequence Number17236710
Product Code FOZ
UDI-Device Identifier00382903811236
UDI-Public(01)00382903811236(11)240806(17)290630(10)4177030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381123
Device Lot Number4177030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown